Swelling is very common after having fillers injected, it usually takes a full 2 weeks for the product to settle to see your final result
I Had Restylene Innjected to the Corners of my Mouth Yesterday & Am Quite Swollen Where the Filler Is. is This Normal, Help?
Doctor Answers (9)
I Had Restylene Innected to the Corners of my Mouth Yesterday & Am Quite Swollen Where the Filler Is. is This Normal,
Swelling following Restylane treatment
Swelling and bruising following injection of filler is normal. A little bit of ice before and after injections will help. It is also important to avoid other over the counter medications and supplements like ibuprofen, NSAIDS, vitamin E, and fish oil. All of them can contribute to bruising. Arnica Montana is a homeopathic supplement that can be taken prior to injections. This will also help prevent bruising from taking place. I would recommend following up with the physician who performed your injections with any concerns. Thank you, and I hope this helps answer your question!
Restylane and swelling
Yes - it is absolutely normal and expected to experience bruising and/or significant swelling after dermal filler injections. This can last several days. Using ice and having patience - then follow up with your provider after minimally 1 to 2 weeks for any pronounced lumps or asymmetry.
You might also like...
Restylane often cause swelling after the injection
Swelling or bruising can happen often after Restylane injections. I would ice the treated area to reduce swelling and take Arnica to prevent bruising. The swelling should resolve over the next week. If anything seems still uneven or swollen you should return to your treating physician to discuss and evaluate.
Restylane and swelling aroung the mouth
Swelling after Restylane injections is common and may last for several days. It does not seem that you have redness or pain so using cold packs for a few minutes every hour may help. In the future, taking an antihistamine before your injections may help prevent some swelling.
Restylane and filler injection
Filler injection like restylane can cause swelling especially during the first few days after injection. If the swelling is severe, painful, red, or does not improve, then I think you should contact your treating doctor.
Normal recovery after injection of Restylane
Swelling, swelling and more swelling is quite normal after Restylane injection, especially around the mouth. There is quite a bit of variability between patients. You may have some bruising and discoloration as well. More rarely, numbness can be noted. All of this should be temporary.
Your doctor may choose to use blunt tipped cannulas for injection. I have found this to be very helpful to reduce swelling and bruising after injections.
You can help by icing the injection sites on a regular basis after the injection. 20 minutes on, 20 minutes off while you are awake for the first 48 hours is ideal...or at least as close as you can come to that schedule. I recommend using a small bag of frozen peas/corn wrapped in a slightly damp paper towel.
Rest assured the swelling will improve rapidly. Make sure you at least place a phone call in to your injector to make sure they are aware of your concern. Good luck and best wishes!
The swelling side effect to fillers-from a doc who shares your reaction
I think I am the queen of swelling with the Hyaluronic fillers. We took photos to reassure my patients who have the same reaction. It is best to be really good about icing every 5-10min for maybe 2-3 minutes on the lips, up to 5 minutes on the cheeks for the 1st hour. But be careful not to give yourself frost bite however. Lift the ice off and on and see if the skin is too blanched. You can slow down the frequency of icing over the next few hours (you will also get bored). It does go away! Generally it is less every day. For me it generally takes 3 days. but up to a month for everything to smooth out. If you have pain, definitely call your doc!
Swelling after Restylane
It is quite common to have some swelling after Restylane injections. Normally, this should only last a few days, so if it doesn't seem to be going down, you should definitely see your treating physician.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.